Alert archive / Florida / High Wind Warnings in 2023
High Wind Warning 1, NWS Miami, FL
NWS Miami, FL issued this high wind warning at Nov 16, 2023, 3:25 AM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 5 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 16, 2023, 3:25 AM EST (08:25 UTC)
- Expired
- Nov 16, 2023, 8:44 AM EST
- In force
- 5 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 16, 4:00 AM EST | NON-TSTM WND DMG | 1 Ssw Miami Beach, FL | Pictures received from Miami Beach Emergency Management of several large tree branches snapped, as well as a few uprooted trees, in the area of 18th Street from Lenox to Meridian Avenues. Time estimated based on measured wind gusts in the 60-65 mph range in th |
| Nov 16, 4:00 AM EST | NON-TSTM WND DMG | 2 Ssw Miami Beach, FL | Several large tree branches were snapped in Miami Beach near Meridian Avenue in the Flamingo Park area. Time estimated based on measured wind gusts of 60-65 mph in the general area. |
| Nov 16, 6:00 AM EST | NON-TSTM WND DMG | 3 Ene Coral Gables, FL | Downed tree blocking road. |
| Nov 16, 6:30 AM EST | NON-TSTM WND DMG | 2 Sw Doral, FL | Multiple downed tree branches. |
| Nov 16, 7:00 AM EST | NON-TSTM WND DMG | 2 Ne Oakland Park, FL | Spotter reported at 7 AM that a Palm tree was split down the middle at near Commercial Blvd and US 1. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Key West, FL (KEYW), launched 00:00Z, 8.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
784 WWUS72 KMFL 160825 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 325 AM EST Thu Nov 16 2023 FLZ168-172-173-161800- /O.UPG.KMFL.WI.Y.0008.000000T0000Z-231116T2100Z/ /O.NEW.KMFL.HW.W.0001.231116T0825Z-231116T1800Z/ Coastal Palm Beach County-Coastal Broward County- Coastal Miami Dade County- Including the cities of West Palm Beach, Boca Raton, Jupiter, Riviera Beach, Fort Lauderdale, Pompano Beach, Deerfield Beach, and Miami 325 AM EST Thu Nov 16 2023 ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...East winds 25 to 40 mph with gusts up to 60 mph. * WHERE...Coastal Palm Beach County, Coastal Broward County and Coastal Miami Dade County. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ FLZ067-068-071>074-174-161800- /O.CON.KMFL.WI.Y.0008.000000T0000Z-231116T2100Z/ Inland Palm Beach County-Metro Palm Beach County- Inland Broward County-Metro Broward County-Inland Miami- Dade County-Metropolitan Miami Dade-Far South Miami-Dade County- Including the cities of Lion Country Safari Park, Wellington, Caloosa, Royal Palm Beach, The Acreage, Belle Glade, Boynton Beach, Delray Beach, Lake Worth, Palm Beach Gardens, Florida Gardens, Greenacres City, Sandalfoot Cove, Miccosukee Indian Reservation, Hollywood, Pembroke Pines, Coral Springs, Sawgrass Mills Mal, Sunrise, Davie, Miramar, Kendale Lakes, Homestead, Hialeah, Kendall, Carol City, Mahogany Hammock, and Royal Palm Ranger 325 AM EST Thu Nov 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...East winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Inland Palm Beach County, Metro Palm Beach County, Inland Broward County, Metro Broward County, Inland Miami-Dade County, Metropolitan Miami Dade and Far South Miami-Dade County. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
214 WWUS72 KMFL 161344 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 844 AM EST Thu Nov 16 2023 FLZ168-172-173-170000- /O.CAN.KMFL.HW.W.0001.000000T0000Z-231116T1800Z/ /O.EXB.KMFL.WI.Y.0008.000000T0000Z-231117T0000Z/ Coastal Palm Beach County-Coastal Broward County- Coastal Miami Dade County- Including the cities of West Palm Beach, Boca Raton, Jupiter, Riviera Beach, Fort Lauderdale, Pompano Beach, Deerfield Beach, and Miami 844 AM EST Thu Nov 16 2023 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Coastal Palm Beach County, Coastal Broward County and Coastal Miami Dade County. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ FLZ067-071-073-174-161445- /O.CAN.KMFL.WI.Y.0008.000000T0000Z-231116T2100Z/ Inland Palm Beach County-Inland Broward County-Inland Miami- Dade County-Far South Miami-Dade County- Including the cities of Lion Country Safari Park, Wellington, Caloosa, Royal Palm Beach, The Acreage, Belle Glade, Miccosukee Indian Reservation, Kendale Lakes, Homestead, Mahogany Hammock, and Royal Palm Ranger 844 AM EST Thu Nov 16 2023 ...WIND ADVISORY IS CANCELLED... Winds have weakened below criteria, but will gusts to 30 mph will be possible throughout the day. $$ FLZ068-072-074-170000- /O.EXT.KMFL.WI.Y.0008.000000T0000Z-231117T0000Z/ Metro Palm Beach County-Metro Broward County- Metropolitan Miami Dade- Including the cities of Boynton Beach, Delray Beach, Lake Worth, Palm Beach Gardens, Florida Gardens, Greenacres City, Sandalfoot Cove, Hollywood, Pembroke Pines, Coral Springs, Sawgrass Mills Mal, Sunrise, Davie, Miramar, Hialeah, Kendall, and Carol City 844 AM EST Thu Nov 16 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...East winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Inland Palm Beach County, Metro Palm Beach County, Inland Broward County, Metro Broward County, Inland Miami-Dade County, Metropolitan Miami Dade and Far South Miami-Dade County. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this high wind warning went out at Nov 16, 2:04 AM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Nov 16, 2:04 AM EST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Miami FL
204 AM EST Thu Nov 16 2023
...New SHORT TERM, LONG TERM, MARINE, BEACHES...
.SHORT TERM...
(Today through Friday)
Issued at 202 AM EST Thu Nov 16 2023
...Moderate to Heavy Rain to Continue This Morning...
Surface low pressure is slowly forming early this morning across the
middle to upper Keys along a frontal boundary. Moderate to locally
heavy rain extends north of the low through the entire east coast
metro with a fairly sharp cutoff to the precip, giving Hendry,
Glades, and most of Collier dry conditions. Greatest concern still
resides over portions of Miami-Dade and Broward where heavy rainfall
around last evenings high tide cycle resulted in some significant
flooding, especially in downtown Miami and over towards Miami Beach.
While rainfall rates have slackened over the past couple hours and
the high tide cycle is over, water will be slow to subside this
morning, and additional rainfall amounts of 2-4 inches with locally
higher amounts through this morning will not help. The low is
expected to drift north along or just east of the Atlantic coast
today. Placement and speed of the low today will ultimately
determine how much more rain falls across the metro. Based on the
uncertainty in the short term guidance, opted to extend the Flood
Watch until 18Z this afternoon and will let the day shift evaluate
if a further extension is needed. Winds around the low will remain
gusty today, especially along the coast. The Wind Advisory was
extended until 21Z this afternoon and the intensity of the winds
were bumped up to 50 mph along the coastal zones. Temperatures will
remain cooler today thanks to the rainfall and cloud cover. Highs
will only reach the upper 70s to lower 80s.
The position of the low overnight into early Friday will determine
how much additional rainfall occurs across the local area. Still
have chance PoPs in around the lake region and over into Palm Beach
assuming that the low is somewhere off the Treasure coast as most
guidance suggests. There's higher confidence for drier conditions
overnight across Miami-Dade and Broward. Low temps tonight will
range from the middle 60s to lower 70s.
On Friday the low lifts to the NE and should be off the SE US coast
by the afternoon and evening. Drier air filters into the area behind
the low and a fairly pleasant day is expected with partly sunny
skies and slightly warmer temps. Afternoon high temps will be in the
lower 80s across most of South FL.
&&
.LONG TERM...
(Friday night through Wednesday)
Issued at 202 AM EST Thu Nov 16 2023
Conditions will remain mostly dry through the long term forecast
period as a considerably drier air mass works its way across the
region. Low pressure over the western Atlantic that led to the heavy
rainfall earlier this week will continue to push northeastward away
from the area. A weak and dry cold front passage is expected
Saturday into Sunday which will act to reinforce the dry air mass
across the region. Behind this front, northwesterly-northerly winds
and cooler air set up over the area, resulting in dry and pleasant
conditions for the weekend into the new work-week as well. The front
will not be too noticeable in terms of high temperatures but will
help to nudge the nightly lows down a touch for the weekend.
High temperatures will be in the low to mid 80s through the period
with lows in the mid 60s to lower 70s. Slightly cooler lows can be
expected Saturday into Sunday behind the cold front with low 60s
expected for interior areas and mid 60s for coastal areas of South
Florida.
&&
.AVIATION...
(06Z TAFS)
Issued at 1222 AM EST Thu Nov 16 2023
Poor flying conditions will persist across the east coast metro
through the morning and into the afternoon hours today. Lower
visbys and MVFR ceilings will accompany periods of heavy rain. NE
winds will continue to gust 20-30 kts through early afternoon. A
lot of uncertainty late this afternoon into this evening with the
wind forecast, as it will be determined on where the low ends up
being off the coast.
&&
.MARINE...
Issued at 202 AM EST Thu Nov 16 2023
Hazardous marine conditions continue today across the local waters.
Gale conditions will persist in the Atlantic waters and Biscayne Bay
through early this evening, with wind gusts up to 45 kts possible.
Seas in the Atlantic will be 7 to 12 feet. Small craft advisory
conditions will continue for Lake Okeechobee and the Gulf waters
through mid morning with cautionary conditions this afternoon into
this evening.
&&
.BEACHES...
Issued at 202 AM EST Thu Nov 16 2023
Dangerous surf conditions are expected through today for the
Atlantic beaches with 6-10 ft waves expected in the surf zone. A
high risk of rip currents remains in effect through Friday morning
for all Atlantic beaches as gusty onshore flow continues.
Minor coastal flooding is expected during periods of high tide
through at least the end of the week due to the current new moon
cycle.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 80 70 83 69 / 70 20 10 10
West Kendall 82 67 84 66 / 70 10 10 10
Opa-Locka 80 70 84 68 / 70 20 10 10
Homestead 82 70 84 67 / 60 10 10 10
Fort Lauderdale 79 70 82 69 / 80 20 10 10
N Ft Lauderdale 79 70 82 68 / 70 20 10 10
Pembroke Pines 80 70 83 67 / 70 20 10 10
West Palm Beach 79 70 82 66 / 80 30 10 10
Boca Raton 79 70 83 68 / 80 30 10 10
Naples 82 70 82 68 / 40 10 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 4 PM EST this afternoon for FLZ067-068-
071>074-168-172>174.
Flood Watch until 1 PM EST this afternoon for FLZ068-072>074-168-
172>174.
High Rip Current Risk through Friday morning for FLZ168-172-173.
High Surf Advisory until 7 PM EST this evening for FLZ168-172-
173.
AM...Small Craft Advisory until 10 AM EST this morning for AMZ610.
Gale Warning until 7 AM EST this morning for AMZ630.
Gale Warning until 7 PM EST this evening for AMZ650-651-670-671.
GM...Small Craft Advisory until 10 AM EST this morning for GMZ656-657-
676.
&&
SHORT TERM...CMF
LONG TERM....Rizzuto
AVIATION...CMFHazardous weather outlook, Nov 16, 3:17 AM EST, 8 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 317 AM EST Thu Nov 16 2023 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 170830- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 317 AM EST Thu Nov 16 2023 ...Flood Watch Through This Morning... ...Wind Advisory SE Florida... ...Hazardous Marine and Surf Conditions Atlantic Waters... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Today and tonight. Excessive Rainfall: Periods of moderate to locally heavy rainfall are possible today across the east coast metro, which may lead to additional flooding concerns in urban and poor drainage locations. Rip Currents/Beach: There is a high risk of rip currents for all Atlantic Coast Beaches. Dangerous surf conditions will be present with 6-10 ft waves possible in the surf zone. Marine: Hazardous winds and seas are expected to continue today with a Gale Warning in effect for the Atlantic waters through early this evening, and Biscayne Bay this morning. Wind: Breezy easterly winds will continue through this afternoon, with gusts of 40-50 mph possible over the east coast metro. Coastal Flooding: Minor coastal flooding is expected during periods of high tide. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. An elevated risk of rip currents will continue through this weekend along Atlantic beaches. Minor coastal flooding may be possible along vulnerable east coast locations during high tide cycles through the end of the week and possibly into the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind and flooding to the National Weather Service forecast office in Miami.
In the hours before
Local storm report, Nov 15, 9:27 PM EST, 5 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
927 PM EST Wed Nov 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM Flash Flood Miami Beach 25.81N 80.14W
11/15/2023 Miami-Dade FL Broadcast Media
6-12 inches of water flowing across Alton
Road.
&&
FisherLocal storm report, Nov 15, 9:34 PM EST, 5 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
934 PM EST Wed Nov 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM Flash Flood 1 SSE Miami 25.76N 80.19W
11/15/2023 Miami-Dade FL Broadcast Media
Significant road flooding is occurring along
Brickell Ave. Several cars have stalled out
in flooded waters.
&&
FisherLocal storm report, Nov 15, 10:25 PM EST, 5 hours before
Preliminary Local Storm Report
National Weather Service Miami FL
1025 PM EST Wed Nov 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM Flash Flood 1 NNE Miami 25.78N 80.19W
11/15/2023 Miami-Dade FL Public
Flash Flooding reported at 11th and
Biscayne. 6-12 inches of water flowing
across the roadway.
&&
FisherThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 7:29 PM EST | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
| Nov 15, 7:48 PM EST | Flash Flood Warning | MFL | Miami-Dade | 117 min |
| Nov 15, 9:05 PM EST | Areal Flood Advisory | MFL | Miami-Dade | 9 hr |
| Nov 15, 9:15 PM EST | Flash Flood Warning | MFL | Miami-Dade | 7 hr |
| Nov 15, 9:20 PM EST | Flash Flood Warning | MFL | Broward | 7 hr |
| Nov 16, 3:52 AM EST | Storm Warning | MFL | 5 hr | |
| Nov 16, 4:02 AM EST | Areal Flood Advisory | MFL | Broward | 118 min |
| Nov 16, 4:04 AM EST | Areal Flood Advisory | MFL | Miami-Dade | 116 min |
| Nov 16, 4:37 AM EST | Special Marine Warning | MFL | 68 min | |
| Nov 16, 8:41 AM EST | Gale Warning | MFL | 10 hr | |
| Nov 16, 8:55 AM EST | Coastal Flood Advisory | MFL | Broward, Miami-Dade, Palm Beach | 28 hr |
| Nov 16, 12:00 PM EST | Small Craft Advisory | MFL | 31 hr |
Nearby
High Wind Warnings in Florida, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.